Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 364, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2011, 11:37 AM CDT for Davidson County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2011, 11:37 AM CDT (16:37 UTC)
- Expired
- Aug 5, 2011, 12:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 11:40 AM CDT | TSTM WND DMG | Nashville, TN | TREES BLOWN DOWN ON DR. D. B. TODD JR BLVD, ST. LOUIS AND 23RD STREET, AND 11TH AVE NORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS54 KOHX 051637 SVROHX TNC037-051715- /O.NEW.KOHX.SV.W.0364.110805T1637Z-110805T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1137 AM CDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 1215 PM CDT * AT 1131 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NASHVILLE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BERRY HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3624 8663 3607 8661 3611 8688 3623 8688 TIME...MOT...LOC 1637Z 263DEG 14KT 3619 8681 $$ FORECASTER: 19
1 follow-up statement
244 WWUS54 KOHX 051651 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT FRI AUG 5 2011 TNC037-051715- /O.CON.KOHX.SV.W.0364.000000T0000Z-110805T1715Z/ DAVIDSON TN- 1151 AM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAVIDSON COUNTY UNTIL 1215 PM CDT... AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASHVILLE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... THE NASHVILLE METRO AREA AND EAST CENTRAL PARTS OF DAVIDSON COUNTY. LAT...LON 3620 8683 3624 8663 3607 8661 3610 8684 TIME...MOT...LOC 1650Z 263DEG 14KT 3620 8675 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:43 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 9:43 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 943 AM CDT FRI AUG 5 2011 .UPDATE... HAVE UPDATED GRIDS AND ZONES TO REFECT ON-GOING ACTIVITY MOVING THROUGH NORTHWEST MIDDLE TN AT CURRENT TIME. TOPS HAVE GOTTEN COLDER IN LATEST INFRARED SATELLITE LOOP. BOYD && .PREV DISCUSSION... /ISSUED 737 AM CDT FRI AUG 5 2011/ UPDATE... SHORTWAVE AXIS EXTENDING SOUTHWEST ACROSS NW TN ATTM. THIS FEATURE IS EXPECTED TO MOVE EAST ALTHOUGH ALL MODELS ARE NOT ON BOARD WITH MAINTAINING THIS AREA OF PRECIP. THUS...WILL GO AHEAD AND RAISE POPS ACROSS THE WEST...BUT ONLY SLIGHTLY. REMAINDER OF FCST OK FOR NOW. PREV DISCUSSION... /ISSUED 619 AM CDT FRI AUG 5 2011/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES...PROGRESSION TIMING FROM VLIFR FG INDUCED VSBYS CSV AND SHWRS/TSTMS POTENTIAL BOTH TAF SITES. SEVERAL ADMS POSSIBLE CSV 05/12Z-05/15Z. EXPECT GRADUAL TRANSITION FROM VLIFR FOG INDUCED VSBYS CSV TO VFR CONDITION CSV BY 05/15Z...WITH BEST FOG EROSION POTENTIAL AOA 15/14Z-15/15Z. OTHERWISE...EXPECT SCT/BKN AC TO BKN/OVC CI THRU PERIOD...WITH DIURNAL HEATING INFLUENCES SUPPORTING CU/CB DEVELOPMENT AOA 05/18Z-06/02Z. MODELS HINTING AT A WEAK UPPER LEVEL DISTURBANCE MOVING INTO MID STATE AOA 06/12Z. ISO SHWRS/TSTMS MAY FORM AHEAD OF THIS DISTURBANCE...BUT WITH SIGNIFICANT UNCERTAINTY TO AREAL COVERAGE AND EXTENT OF DEVELOPMENT INTO MID STATE...AND MOST POTENTIAL ACTIVITY DEVELOPMENT AFTER 06/12Z ACROSS OUR AREA...WILL NOT MENTION IN VALID TAF PERIOD AT THIS TIME. PREV DISCUSSION.../ISSUED 311 AM CDT FRI AUG 5 2011/ DISCUSSION... UPPER RIDGE CENTERED ACROSS THE ARKLATEX WHERE A 594 HIGH RESIDES. THROUGH THE ENTIRE FCST PERIOD...THE UPPER RIDGE WILL REMAIN OVER THE SOUTHERN TIER WITH A WEST NORTHWEST FLOW IN PLACE. THE RIDGE WILL GRADUALLY WEAKEN AND HEIGHTS WILL FALL NEXT WEEK. THIS WILL ALLOW FOR A FRONT TO SLIP SOUTH OF THE AREA ON TUES NT AND PROVIDE A COOL DOWN WITH TEMPS ACTUALLY DROPPING TO NEAR NORMAL BY LATE NEXT WEEK. IN THE MEANTIME..HEIGHTS AND 850 MB TEMPS WILL REMAIN ELEVATED. THIS WILL EQUATE TO HOT CONDITIONS WITH PLENTY OF HUMIDITY TO GO WITH IT. NW FLOW WILL BE IMPULSE RIDDEN AT TIMES WITH THE FIRST DISTURBANCE EXPECTED LATE TONIGHT. IN FACT...POPS OF GENERALLY 20 TO 40 PERCENT WILL BE INCLUDED THROUGHOUT MUCH OF THE FCST. IT DOES LOOKS AS THOUGH THE BEST TIMES FOR SEEING POP FREE OR NEARLY POP FREE WEATHER IN THE SHORT TERM WILL BE TODAY AND SAT NT. ACROSS THE PLATEAU HOWEVER...MORE MOISTURE WILL RESIDE AND I WILL KEEP 40 AND 50 POPS GOING BEGINNING TONIGHT. AGAINST THE MAV GUIDANCE...WILL INCLUDE A SLIGHT UNDERCUT THROUGH THE FIRST 4 PERIODS. HEAT ADVISORY CRITERIA IS NOT EXPECTED TODAY AS DEW POINTS SHOULD REMAIN IN THE UPPER 60S TO NEAR 70 RANGE. ON SATURDAY...HI VALUES WILL INCH UPWARD AND MAY APPROACH ADVISORY LEVELS. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A 3RD PERIOD ADVISORY AT THIS TIME. FURTHERMORE...AFT CONVECTION WILL BE A LITTLE MORE LIKELY WHICH CAN MAKE ADVISORY LEVELS TOUGHER TO ACHIEVE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 5, 10:33 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT FRI AUG 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-061545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1033 AM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM...HUMID AND UNSTABLE AIR TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE WITH LOCALIZED DAMAGING WINDS. HEAVY DOWNPOURS CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAT AND HUMIDITY MAY PUSH HEAT INDEX VALUES TO DANGEROUS LEVELS AGAIN SATURDAY THROUGH MONDAY. HEAT ADVISORIES OR WARNINGS MAY BE NEEDED FOR PATS OF THE AREA. ALSO...SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES THROUGH MONDAY. A FEW COULD BE SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Aug 5, 9:32 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CDT FRI AUG 5 2011
TNZ005-006-051500-
MONTGOMERY-STEWART-
932 AM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DOVER...MOVING EAST AT 35
MPH.
PEOPLE IN MONTGOMERY AND STEWART COUNTIES...INCLUDING THE CITY OF
CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3664 8784 3665 8724 3637 8729
3640 8796 3668 8797
13Special weather statement, Aug 5, 10:03 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT FRI AUG 5 2011 TNZ005>007-023-025-026-051530- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1003 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30 MPH. PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON... NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694 13
Special weather statement, Aug 5, 11:33 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 AM CDT FRI AUG 5 2011 TNZ008-026>028-059-062-051715- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 1133 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE MEADE...OR 6 MILES WEST OF NASHVILLE...MOVING EAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...WITH BRIEF GUSTS TO 45. WINDS THIS STRONG CAN BREAK TREE LIMBS AND DOWN SHALLOW ROOTED TREES. THESE STORMS WILL BE IN THE DAVIDSON COUNTY AND NASHVILLE METRO AREA THROUGH NOON. IN ADDITION TO THE WINDS...YOU CAN EXPECT TORRENTIAL RAINS...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRIVING VISIBILITIES. LAT...LON 3630 8634 3594 8636 3606 8702 3630 8701 19
Special weather statement, Aug 5, 11:34 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1134 AM CDT FRI AUG 5 2011 TNZ008-026>028-059-062-051715- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 1134 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE MEADE...OR 6 MILES WEST OF NASHVILLE...MOVING EAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...WITH BRIEF GUSTS TO 45 MPH. WINDS THIS STRONG CAN BREAK TREE LIMBS AND DOWN SHALLOW ROOTED TREES. THESE STORMS WILL BE IN THE DAVIDSON COUNTY AND NASHVILLE METRO AREA THROUGH NOON. IN ADDITION TO THE WINDS...YOU CAN EXPECT TORRENTIAL RAINS...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRIVING VISIBILITIES. LAT...LON 3630 8634 3594 8636 3606 8702 3630 8701 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:32 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 28 min |
| Aug 5, 10:03 AM CDT | Special Weather Statement | OHX | Cheatham, Houston, Montgomery | 27 min |
| Aug 5, 11:33 AM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Aug 5, 11:34 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Aug 5, 12:46 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 44 min |
| Aug 5, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.